Welcome, Guest. Please login or register.
July 19, 2024, 08:18:33 am

Login with username, password and session length


Members
Stats
  • Total Posts: 55130
  • Total Topics: 4851
  • Online Today: 237
  • Online Ever: 1314
  • (June 22, 2016, 05:23:42 am)
Users Online
Users: 0
Guests: 41
Total: 41

Welcome

Welcome to the Hep Forums, a round-the-clock discussion area for people who have Fatty Liver Disease, Hepatitis B, C or a co-infection, their friends and family and others with questions about hepatitis and liver health. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Privacy Warning: Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.
  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.
  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.
  • Product advertisement (including links); banners; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from the Hep Forum Moderators.
Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Harvoni side effects  (Read 5340 times)

0 Members and 1 Guest are viewing this topic.

Offline Pavel

  • Newbie
  • Posts: 1
Harvoni side effects
« on: October 12, 2016, 06:22:29 pm »
In a few days I will get 84 tablets of Harvoni.
December 1 I will fly to Mexico for four months.
My gastro thinks I should not take the Harvoni until I return to Colorado in April.
I am anxious to rid myself of this virus.
Could the side effects be that serious?
Should I wait?

Offline Lynn K

  • Global Moderator
  • Member
  • Posts: 4,545
  • Get tested, get treated, get cured, fight Hep c!
Re: Harvoni side effects
« Reply #1 on: October 12, 2016, 09:33:06 pm »
Most people experience minimal side effects possibly some mild headaches which you can help by keeping properly hydrated.

I would personally prefer to be closer to my doctor if I had any concerns while on treatment unless you want to make long distance calls from Mexico for any questions you might have.

While I was on treatment I traveled to Mexico for 2 weeks and later to Italy for a week. I like most people did not have any issues while on Harvoni. Not much different than taking a daily vitamin. I did have a little bit of a tougher time when I added ribavirin to my treatment.

But a minority of people did have a more difficult time with treatment. Unless you have advanced liver disease and really even if you do waiting until April should not make any difference either way.

I had hep c for 37 years before I was finally cured. It took me 30 years to develop liver cirrhosis. Only about 20% of people infected with hep c for 20 years will develop cirrhosis.

So long story short...

Could the side effects be that serious?
It depends most people had little to no bothersome side effects but a few did.

Should I wait?
That is between you and your doctor to decide.
Genotype 1a
1978 contracted, 1990 Dx
1995 Intron A failed
2001 Interferon Riba null response
2003 Pegintron Riba trial med null response
2008 F4 Cirrhosis Bx
2014 12 week Sov/Oly relapse
10/14 fibroscan 27 PLT 96
2014 24 weeks Harvoni 15 weeks Riba
5/4/15 EOT not detected, ALT 21, AST 20
4 week post not detected, ALT 26, AST 28
12 week post NOT DETECTED (07/27/15)
ALT 29, AST 27 PLT 92
24 week post NOT DETECTED! (10/19/15)
44 weeks (3/11/16)  fibroscan 33, PLT 111, HCV NOT DETECTED!
I AM FREE!

 


© 2024 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.